Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 212, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 26, 2011, 9:15 PM EDT for Carroll County, Grayson County, City of Galax, Virginia; Alleghany County, Surry County, Wilkes County, North Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 9:15 PM EDT (01:15 UTC)
- Expired
- May 26, 2011, 10:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:31 PM EDT | HAIL 0.25 | Ennice, NC | |
| May 26, 10:00 PM EDT | TSTM WND DMG | 3 Sse Glade Valley, NC | TREE DOWN ON US 21 NEAR THE BLUE RIDGE PARKWAY. |
| May 26, 10:20 PM EDT | TSTM WND DMG | 2 Wnw Fries, VA | TREE DOWN ON WINDING ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS51 KRNK 270115
SVRRNK
NCC005-171-193-VAC035-077-640-270215-
/O.NEW.KRNK.SV.W.0212.110527T0115Z-110527T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
CITY OF GALAX IN SOUTHWEST VIRGINIA
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
WESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 1015 PM EDT.
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GALAX CITY TO ABSHERS...OR
ALONG A LINE EXTENDING FROM GALAX CITY TO 6 MILES NORTHWEST OF
TRAPHILL...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAYWOOD...
GLADE VALLEY...
ENNICE...
GALAX CITY...
BARRETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3635 8128 3636 8127 3636 8125 3640 8124
3673 8099 3683 8089 3671 8064 3644 8095
3628 8119
TIME...MOT...LOC 0115Z 218DEG 24KT 3668 8093 3642 8110
$$
WP1 follow-up statement
229
WWUS51 KRNK 270143
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT THU MAY 26 2011
NCC005-171-193-VAC035-077-640-270215-
/O.CON.KRNK.SV.W.0212.000000T0000Z-110527T0215Z/
ALLEGHANY NC-SURRY NC-WILKES NC-CITY OF GALAX VA-GRAYSON VA-
CARROLL VA-
943 PM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR THE CITY OF GALAX... WESTERN CARROLL...SOUTHEASTERN GRAYSON...
NORTHERN WILKES...NORTHWESTERN SURRY AND EASTERN ALLEGHANY
COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOODLAWN TO SPARTA...
OR ALONG A LINE EXTENDING FROM GALAX CITY TO SPARTA...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
FANCY GAP...
GALAX CITY...
GALAX HILLSVILLE AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3635 8128 3636 8127 3636 8125 3640 8124
3673 8099 3683 8089 3671 8064 3644 8095
3628 8119
TIME...MOT...LOC 0143Z 219DEG 11KT 3672 8084 3651 8110
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:43 PM EDT, 32 minutes earlier.
Area forecast discussion, May 26, 8:43 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 843 PM EDT THU MAY 26 2011 .SYNOPSIS... A WEAKENING COOL FRONT APPROACHING FROM THE WEST WILL BRING AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE MID APPALACHIAN AND MID ATLANTIC REGION TONIGHT INTO FRIDAY. AN UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD OVER THE AREA THIS WEEKEND INTO NEXT WEEK...REDUCING THE THREAT OF RAIN...BUT BRINGING A STRETCH OF VERY WARM AND HUMID WEATHER THAT WILL LIKELY LAST WELL INTO NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... QUICK UPDATE TO EXPAND THE GOING SVR WATCH OUT TO MIDNIGHT AND TO EXTEND IT FARTHER EAST TO INCLUDE ANOTHER ROW OR TWO OF COUNTIES OUT TO ALONG THE BLUE RIDGE. STORMS CONTINUE TO MIGRATE EASTWARD GIVEN STRONG INSTABILITY AND OUTFLOW DESPITE LACK OF REAL JUICY DEWPOINTS. MANY ARE CONTINUING TO PRODUCE LARGE HAIL AND WILL LIKELY DO SO UNTIL THE BOUNDARY LAYER COOLS A BIT MORE. NO OTHER CHANGES FOR NOW UNTIL STORMS WIND DOWN SOME LATER THIS EVENING. PREVIOUS DISCUSSION BELOW... PROXIMITY OF TROF OF LOW PRESSURE PUSHING EAST INTO THE OHIO VALLEY WILL ALLOW MID LEVEL LAPSES TO STEEPEN SUFFICIENTLY OVER THE WESTERN PART OF THE BLACKSBURG FORECAST AREA TO SUPPORT WIDELY SCATTERED SEVERE CONVECTION THIS AFTERNOON INTO THIS EVENING...AND AN APPROPRIATE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR THIS AREA. HOWEVER...NEXT STRONG UPPER TROF SLAMMING INTO THE NORTHWESTERN PORTION OF THE NATION WILL SUPPORT DOWNSTREAM RIDGING SUCH THAT THE OHIO VALLEY TROF WILL BEGIN TO FILL/LIFT LATER TONIGHT INTO FRIDAY. WHILE THIS WILL DIMINISH THE SEVERE WEATHER THREAT WITH TIME...ESPECIALLY AS THERMODYNAMIC SUPPORT IS LOST THIS EVENING...PROGRESSION OF THETA-E RIDGE AND REMNANT OUTFLOW BOUNDARIES FROM LINE OF CONVECTION RACING OUT EAST AHEAD OF DISSIPATING COOL FRONT WILL LIKELY LINE UP OVER OR NEAR THE BLACKSBURG FORECAST AREA LATER TONIGHT INTO FRIDAY. THIS WILL RESULT IN ABUNDANT CLOUD COVER AND A GOOD THREAT OF PRECIPITATION IN MOST AREAS ALONG AND WEST OF THE BLUE RIDGE TONIGHT...AND ACROSS MOST AREAS ON FRIDAY. DIMINISHING SHEAR AND SUPPRESSED INSOLATION DUE TO CLOUD COVER SHOULD SUPPRESS SEVERE WEATHER THREAT TOMORROW. AT THE PRESENT TIME...INSUFFICIENT PERSISTENT FORCING APPEARS TO EXIST TO WARRANT A SIGNIFICANT FLASH FLOOD THREAT...ALTHOUGH WITH RELATIVELY HIGH AND INCREASING PRECIPITABLE WATER AND WEAKENING SHEAR WITH TIME...SOME TRAINING OF STORMS WITH HEAVY RAIN MAY BE SUFFICIENT TO WARRANT ONE OR TWO FLASH FLOOD WARNINGS DURING THE NEXT 12-24 HOURS...ESPECIALLY WEST OF THE BLUE RIDGE. AS WOULD BE EXPECTED WITH AN INCREASING THREAT OF RAIN AND CLOUDS...EXPECT TO SEE A MODERATED DIURNAL TEMPERATURE CURVE THROUGH THE NEAR TERM PERIOD...AND TOOK A MODEL BLEND CONSISTENT WITH EXISTING SET OF GRIDDED FIELDS THROUGH FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL LOW CURRENTLY TRACKING ACROSS THE OHIO VALLEY WEAKENS AND LIFTS NORTHEAST...WITH A TRAILING UPPER LEVEL TROF AXIS CROSSING THE FORECAST AREA FRIDAY NIGHT...KEEPING MOST OF REGION UNDER AN AREA OF UPPER DIVERGENCE WHICH SHOULD HELP KEEP A FAIRLY LARGE AREA OF SHOWERS AND STORMS GOING PAST SUNSET FRIDAY. AS A RESULT...KEPT LIKELY POPS FOR MUCH OF THE AREA FRIDAY NIGHT. BY SATURDAY...THE AXIS OF THE UPPER LEVEL TROF WILL HAVE SHIFTED EAST OF THE FORECAST AREA...TAKING THE DEEP MOISTURE WITH IT. HOWEVER...LINGERING INSTABILITY AND WEAK LOW LEVEL SOUTHEAST FLOW WILL GENERATE WIDELY SCATTERED SHOWERS AND STORMS...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE. LEANED TOWARD THE WARMER GFS MOS VALUES FOR HIGHS SATURDAY WITH CLOUDS ERODING BEHIND DEPARTING SHORTWAVE. ANY PRECIPITATION SATURDAY WILL BE DIURNALLY DRIVEN AND DISSIPATE AROUND SUNSET. A WEAK SOUTHERLY LOW LEVEL FLOW WILL KEEP A MOIST AIR MASS IN PLACE...WITH DEW POINTS REMAINING IN THE 60S. THEREFORE...USED THE WARMER GFS MOS VALUES FOR LOWS SATURDAY NIGHT. ON SUNDAY...THE UPPER LEVEL RIDGE BEGINS TO BUILD IN FROM THE WEST WITH INCREASING HEIGHTS AND 1000-850MB THICKNESSES PUSHING HIGHS SEVERAL DEGREES WARMER THAN SATURDAY'S EXPECTED VALUES. WENT A COUPLE OF DEGREES WARMER THAN GUIDANCE FOR HIGHS SUNDAY. AS MID LEVEL TEMPS WARM...CHANCES FOR SHOWERS AND STORMS WILL DIMINISH...ALTHOUGH A STRAY STORM IN THE SOUTHERN BLUE RIDGE IS NOT OUT OF THE QUESTION FOR SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT BUILDING AN UPPER RIDGE OVER THE AREA EARLY IN THE LONG TERM PERIOD...BEFORE AN UPPER LEVEL SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER FLATTENS THE RIDGE WEDNESDAY INTO THURSDAY. THE BIG WEATHER STORY EARLY IN THE WORK WEEK WILL BE THE NEAR RECORD TEMPERATURES...AS GEFS ENSEMBLES SHOW 850MB TEMPS 2-3 STANDARD DEVIATIONS ABOVE NORMAL. AS A RESULT...WENT A COUPLE OF DEGREES ABOVE FORECAST GUIDANCE. WHILE MOST AREAS WILL REMAIN DRY...KEPT A SMALL CHANCE FOR MOUNTAIN THUNDERSTORMS TUESDAY/WEDNESDAY WITH INSTABILITY...WEAK LIFT GENERATED BY THE INFLUENCE OF TERRAIN...AND THETA-E AXIS IN PLACE. LOW LEVEL NORTHEAST/EASTERLY FLOW ARRIVES WEDNESDAY NIGHT AND THURSDAY BRINGING COOLER AND MAINLY DRIER AIR...BUT WEAK UPSLOPE FLOW MAY GENERATED WIDELY SCATTERED MOUNTAIN SHOWERS/STORMS. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED MVFR FLIGHT RESTRICTIONS WILL CONTINUE OVER THE MOUNTAINS INTO THIS EVENING...IMPACTING THE SOUTHEASTERN WEST VIRGINIA TERMINAL FORECAST POINTS THROUGH MIDNIGHT AND PERHAPS KBCB BY 01Z...9PM. SOME OF THE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS FOR A FEW MORE HOURS BEFORE LOSS OF HEATING CAUSES THEM TO DIMINISH. AS UPPER FLOW ALOFT BACKS IN ADVANCE OF THE LOW PRESSURE SYSTEM... PROGRESSION OF LINE OF SHOWERS/STORMS WILL BE ARRESTED...SUCH THAT THREAT OF MVFR FLIGHT RESTRICTIONS SHOULD NOT IMPACT KROA AND POINTS EAST UNTIL LATE THIS EVENING OR DURING THE EARLY MORNING HOURS ON FRIDAY. HOWEVER THINKING NOW THAT MOST WILL PROBABLY BE DELAYED UNTIL LATE MORNING OR EARLY AFTERNOON AT KLYH AND KDAN. ONCE THEY ARRIVE...LINE OF SHOWERS/STORMS WILL BE SLOW TO EXIT THE AREA TO THE EAST...SO AT LEAST AREAS OF MVFR FLIGHT RESTRICTIONS...WITH MORE LOCALIZED IFR RESTRICTIONS ALONG/NEAR THE HIGHER RIDGES WHERE SOME RIDGE TOP OBSCURATIONS ARE POSSIBLE...WILL LIKELY CONTINUE THOUGH MUCH OF FRIDAY...AND PERHAPS WELL INTO SATURDAY/SATURDAY NIGHT. RELATIVELY STAGNANT AIR MASS WILL THEN LINGER OVER THE TERMINAL FORECAST AREA SUNDAY INTO TUESDAY AS AN UPPER RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. TYPICALLY...THIS RESULTS IN BUILDING HEAT AND HUMIDITY...CHARACTERIZED BY AT LEAST LATE NIGHT TO MID MORNING MVFR TO IFR FLIGHT RESTRICTIONS...GIVING WAY TO VFR WEATHER BY LATE MORNING/EARLY AFTERNOON AS ATMOSPHERE BECOMES HEATED AND BETTER MIXED. HOWEVER...THE THREAT OF ISOLATED FLIGHT RESTRICTIONS BACK INTO THE MVFR RANGE IN THE VICINITY OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS CAN NOT BE RULED OUT ENTIRELY...ESPECIALLY ALONG/NEAR SOME OF THE HIGHER RIDGES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JH/WERT SHORT TERM...PH LONG TERM...PH AVIATION...JH/WERT
Hazardous weather outlook, May 26, 8:33 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 833 PM EDT THU MAY 26 2011 NCZ004-VAZ033>035-043-280045- STOKES-FRANKLIN-BEDFORD-AMHERST-HENRY- 833 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-VAZ014-016-017-022>024-032-280045- SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK- 833 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>045-280045- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 833 PM EDT THU MAY 26 2011 ...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ON FRIDAY...RESULTING IN A THREAT FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-280045- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 833 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 26, 8:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 S CHRISTIANSBURG 37.09N 80.39W
05/26/2011 E1.00 INCH MONTGOMERY VA PUBLIC
&&
CHENARDLocal storm report, May 26, 8:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
853 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 2 SW RAINELLE 37.95N 80.80W
05/26/2011 GREENBRIER WV FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN ON ROUTE 20 IN LILLY PARK.
&&
HYSELLLocal storm report, May 26, 8:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 3 E CHRISTIANSBURG 37.14N 80.35W
05/26/2011 E1.00 INCH MONTGOMERY VA PUBLIC
&&
CHENARDLocal storm report, May 26, 9:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 3 SSE CHRISTIANSBURG 37.10N 80.37W
05/26/2011 E1.75 INCH MONTGOMERY VA PUBLIC
&&
CHENARDLocal storm report, May 26, 9:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 1 NNW PILOT 37.06N 80.37W
05/26/2011 E1.50 INCH MONTGOMERY VA TRAINED SPOTTER
HAILED FOR 10 MINUTES.
&&
WHPLocal storm report, May 26, 9:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 3 ENE PEARISBURG 37.34N 80.68W
05/26/2011 E1.00 INCH GILES VA TRAINED SPOTTER
HAIL FELL ON TURNPIKE ROAD IN RIPPLEMEAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe, City of Galax | 42 min |
| May 26, 8:12 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe | 48 min |
| May 26, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Pulaski | 44 min |
| May 26, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| May 26, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 62 min |
| May 26, 8:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more | 63 min |
| May 26, 9:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Pulaski, Wythe, City of Galax | 4 hr |
| May 26, 9:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| May 26, 10:17 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more | 58 min |
| May 26, 10:25 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 48 min |
| May 26, 10:36 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Botetourt, Craig, Floyd, Giles and 5 more | 6 hr |
| May 26, 10:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 53 min |
| May 26, 10:58 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Henry, Patrick | 62 min |
| May 27, 12:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Franklin, City of Martinsville, City of Roanoke, City of Salem | 36 min |
| May 27, 12:13 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Franklin, Pittsylvania and 2 more | 47 min |
| May 27, 12:40 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Roanoke, Rockbridge | 50 min |
| May 27, 1:13 AM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 17 min |
| May 27, 6:08 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 8 more | 16 hr |
| May 27, 1:21 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 54 min |
| May 27, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| May 27, 2:54 PM EDT | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| May 27, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 1 more | 60 min |
| May 27, 3:52 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| May 26, 9:17 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 48 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.